Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 20, 2013, 7:32 PM CDT for Rusk County, Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2013, 7:32 PM CDT (00:32 UTC)
- Expired
- Jun 20, 2013, 8:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Rusk County, WI
The radar
The Duluth radar (KDLH), 171 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:15 PM CDT | TSTM WND DMG | 1 N Hawkins, WI | SEVERAL TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2297 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
390
WUUS53 KMPX 210032
SVRMPX
WIC107-210130-
/O.NEW.KMPX.SV.W.0053.130621T0032Z-130621T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT THU JUN 20 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RUSK COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 830 PM CDT
* AT 730 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
SOUTHWEST OF WINTER...AND MOVING SOUTH AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LADYSMITH...BRUCE...TONY...GLEN FLORA...INGRAM AND HAWKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4545 9131 4565 9132 4565 9070 4563 9067
4544 9067
TIME...MOT...LOC 0032Z 338DEG 14KT 4568 9114
HAIL...1.00IN
WIND...<50MPH
$$
SPD3 follow-up statements
945
WWUS53 KMPX 210048
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
748 PM CDT THU JUN 20 2013
WIC107-210130-
/O.CON.KMPX.SV.W.0053.000000T0000Z-130621T0130Z/
RUSK WI-
748 PM CDT THU JUN 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RUSK COUNTY UNTIL 830 PM CDT...
AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
LADYSMITH...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LADYSMITH...TONY...GLEN FLORA...INGRAM AND HAWKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4545 9118 4563 9118 4565 9070 4563 9067
4544 9067
TIME...MOT...LOC 0048Z 308DEG 19KT 4562 9105
HAIL...1.00IN
WIND...<50MPH
$$
SPD161
WWUS53 KMPX 210107
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
807 PM CDT THU JUN 20 2013
WIC107-210130-
/O.CON.KMPX.SV.W.0053.000000T0000Z-130621T0130Z/
RUSK WI-
807 PM CDT THU JUN 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RUSK COUNTY UNTIL 830 PM CDT...
AT 803 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST
OF LADYSMITH...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
INGRAM AND HAWKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4545 9096 4564 9101 4565 9070 4563 9067
4544 9067
TIME...MOT...LOC 0106Z 291DEG 28KT 4557 9081
HAIL...1.00IN
WIND...<50MPH
$$
SPD522
WWUS53 KMPX 210113
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
813 PM CDT THU JUN 20 2013
WIC107-210123-
/O.CAN.KMPX.SV.W.0053.000000T0000Z-130621T0130Z/
RUSK WI-
813 PM CDT THU JUN 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4545 9096 4564 9101 4565 9070 4563 9067
4544 9067
TIME...MOT...LOC 0113Z 291DEG 28KT 4555 9074
$$
SPDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:59 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 20, 6:59 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 659 PM CDT THU JUN 20 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 419 PM CDT THU JUN 20 2013 MAIN CONCERN FOR THE SHORT TERM IS WHAT IS LOOKING MORE AND MORE LIKELY TO BE A STRONG TO SEVERE MCS THAT WILL BE MOVING ACROSS THE MPX AREA TONIGHT. BEHIND THE MORNING CONVECTION...A DECENT WARM FRONT HAS DEVELOPED ACROSS CENTRAL MN...STRETCHING FROM FERGUS FALLS OVER TOWARD MILLE LACS. ANOTHER MORE N/S ORIENTED WARM FRONT/OUTFLOW FEATURE IS ALSO BEARING ITSELF OUT NICELY ON KMPX AND TMSP ACROSS THE TWIN CITIES METRO AREA. HAVE SEEN SOME DECENT MIXING OUT OF DEWPS SOUTHWEST OF THESE BOUNDARIES...WHICH HAS ALLOWED TEMPS ACROSS SRN/WRN MN TO WARM INTO THE UPPER 80S...WITH EVEN A FEW 90S MAKING AN APPEARANCE. THE MAIN THING WE HAVE BEEN WATCHING THIS AFTERNOON IS WHETHER OR NOT CONVECTION WOULD FIRE ALONG THESE WARM FRONT/OUTFLOW BOUNDARIES. SPECIAL 18Z KMPX SOUNDING SHOWED A FAIR AMOUNT OF DRY AIR IN PLACE TODAY...AND IT APPEARS THAT ENTRAINMENT OF DRY AIR HAS HELPED KEEP STORMS FROM DEVELOPING OVER HERE. INSTEAD...EXPECT MORE ROBUST STORMS TO INITIATE AROUND ABR THIS EVENING /IN REGION OF SVR WATCH 331/. IT IS THE STORMS THAT INITIATE IN THIS REGION THAT LOOK TO CONGEAL INTO A SYSTEM THAT THEN COMES ROLLING ACROSS THE MPX AREA TONIGHT. AS FOR TONIGHT...AGREEMENT IN REFLECTIVITY FORECASTS AMONGST MODELS IS REALLY QUITE REMARKABLE...LEADING TO THE HIGH CONFIDENCE IN A STRONG TO SEVERE QLCS WITH BOWING SEGMENTS WORKING ACROSS THE MPX AREA TONIGHT. ABOUT THE ONLY DIFFERENCE BETWEEN THE MODELS IS ONE OF TIMING...BUT EVEN THERE...THE DIFFERENCES ON THE ORDER OF A COUPLE OF HOURS. USING THE 15Z SREF TO GET A SENSE OF THE BACKGROUND ENVIRONMENT FOR THIS SYSTEM...IT IS SHOWING THE PROBABILITY OF MUCAPE EXCEEDING 2000 J/KG BEING NEARLY 100%...WHILE THE PROBABILITY OF THE 0-1KM HELICITY EXCEEDING 100 M**2/S**2 IS UP AROUND 70 PERCENT. ADD INTO THAT...THERE WILL BE A SRLY LLJ INCREASING TO AROUND 40 KTS. WILL HAVE PLENTY OF INSTABILITY THROUGH THE NIGHT TO SUPPORT DEEP CONVECTION AND THE LOW LEVEL SHEAR SHOULD BE SUFFICIENT TO KEEP THE COLD POOLS FROM OUTRUNNING THE CONVECTION...SO A LONG-LIVED QLCS IS EXPECTED. BIGGEST CONCERN WILL BE WINDS...WITH THE POTENTIAL FOR SOME GUSTS IN EXCESS OF 70 MPH...ESPECIALLY OUT IN WRN MN. IN ADDITION...GIVEN THE 0-1KM SHEAR EXPECTED OUT AHEAD OF A SYSTEM WITH BOWING SEGMENTS...CAN NOT RULE OUT THE QUICK SPIN UP ON THE LEADING EDGE OF THE LINE AS WELL. GIVEN ALL OF THE ABOVE...DID ADD A MENTION OF SVR TO THE GRIDS WITH DAMAGING WINDS. BESIDE THE SEVERE THREAT...PWAT AHEAD OF THE SYSTEM WILL BE INCREASING TO AROUND 1.5 INCHES...SO THIS SYSTEM SHOULD ALSO PRODUCE SOME HEAVY RAINS. FOR NOW...THIS LOOKS TO BE A PROGRESSIVE SYSTEM...SO DID NOT ISSUE A FLASH FLOOD WATCH. EVEN SO CURRENT QPF GRIDS HAVE VALUES APPROACHING 2 INCHES IN THE WEST TONIGHT...SO THE HYDRO ASPECT OF THINGS WILL NEED TO BE WATCHED AS WELL. FOR FRIDAY...THE BIG QUESTION IS HOW DO OUTFLOWS MODULATE THE SFC PATTERN AND WARM FRONT POSITION. TONIGHT/S MCS LOOKS TO CLEAR WRN WI FRIDAY MORNING...AND AFTER THAT...MAY BE A PROLONGED BREAK IN CONVECTION AS ATMOSPHERE RECHARGES DURING THE DAY. CURRENT THINKING BASED ON THE GFS/ECMWF/GEM ALONG WITH THE NMM/ARW IS THAT STORMS FRIDAY AFTERNOON...MUCH LIKE TODAY WILL INITIATE OVER THE DAKOTAS...THEN TRACK EAST TOWARD MN FRIDAY NIGHT. WITH THAT SAID...MOST MODELS SHOW A WARM FRONT SETTING UP ACROSS SRN MN INTO WRN WI. BY 00Z SAT...THE LLJ WILL BEGIN TO REORGANIZE ITSELF TO THE SOUTH...WITH THE NOSE IF IT MOVING UP INTO MN. SO ALTHOUGH MOST GUIDANCE KEEP THE AREA DRY THROUGH FRIDAY AFTERNOON...THE PRESENCE OF THE WARM FRONT ALONG WITH THE INCREASING LLJ RESULTED IN THE CONTINUATION OF CHANCE POPS THROUGH THE AFTERNOON ON FRIDAY. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 419 PM CDT THU JUN 20 2013 AT THE START OF THE PERIOD FRIDAY NIGHT THE BROAD UPPER LEVEL WAVE WILL BE LOCATED OVER THE HIGH PLAINS OF IDAHO AND MONTANA...WITH SOUTHWEST FLOW ACROSS THE UPPER MIDWEST. THE SURFACE TROUGH WILL BE ORIENTED FROM EASTERN COLORADO THROUGH THE MN/DAKOTA BORDER...WITH SOUTHERLY WINDS BRINGING UP MOISTURE FROM THE GULF OD MEXICO. THIS STAGNANT WEATHER PATTERN WILL LEAD TO SIGNIFICANT RAINFALL TOTALS COME EARLY NEXT WEEK...WITH ADDITIONAL DETAILS FOUND IN THE HYDRO SECTION OF THE AFD. IN ADDITION TO FLOODING RAINS...SEVERE WEATHER WILL ALSO BE A THREAT. AS ALLUDED TO IN YESTERDAYS AFD...INSTABILITY WILL NOT BE A PROBLEM IN THE WARM SECTOR OF THE SURFACE LOW. PLUMES FROM THE SREF 20.09 DEVELOP AFTERNOON MLCAPE VALUES OF 3000-4000J/KG...WITH EFFECTIVE SHEAR IN THE 25-35KT RANGE. ALSO...FORECAST SOUNDINGS FROM THE GFS SHOW CONSISTENTLY SHOW 3000-4000 J/KG OF SBCAPE SOUTH OF THE WARM FRONT THAT IS EXPECTED TO BE LAID OUT EAST/WEST ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN. CONVERGENCE ALONG THIS FRONT WILL BE THE FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT...AND THE VEERED LOW LEVEL WIND PROFILES DIRECTLY ALONG THE BOUNDARY COULD SUPPORT AN ISOLATED TORNADO. HOWEVER...THE MAIN THREAT WILL BE LARGE HAIL DURING THE AFTERNOON...AND STRONG WINDS DURING THE EVENING/OVERNIGHT HOURS AS THE STORMS GROW UPSCALE INTO A MCS. BY EARLY NEXT WEEK A LONGWAVE TROUGH CURRENTLY IN THE GULF OF ALASKA WILL TAKE THE PLACE OF THE AFOREMENTIONED SYSTEM...WHICH MEANS LITTLE CHANGE IN THE ATMOSPHERIC CONDITIONS ACROSS THE MIDWEST. THE SUBTROPICAL AIRMASS WILL REMAIN ACROSS THE REGION...WITH HIGH PWAT VALUES AND WEAK STORM LAYER FLOW. IN SUMMATION...THE ACTIVE WEATHER WILL CONTINUE INTO EARLY NEXT WEEK WITH INCREASING HYDRO CONCERNS IF THE EXPECTED QPF VERIFIES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 621 PM CDT THU JUN 20 2013 CONFIDENCE CONTINUES TO INCREASE ON AN MCS MOVING SOUTHEAST ACROSS THE TAF SITES TONIGHT. THE STORMS FOR THE COMPLEX HAVE DEVELOPED OVER EASTERN ND. TRENDED THE TIMING ON THE CONVECTIVE BOW TO THAT OF THE 12Z ARWWRF...18Z HOPWRF AND THE 20Z HRRR. THIS WOULD BRING STORMS WITH STRONG TO SEVERE NW WINDS INTO KAXN FROM 04Z TO 05Z...MSP FROM 07Z-08Z AND KEAU FROM 09Z-10Z. AT THIS POINT INDICATED WIND GUSTS TO 45 KNOTS. IN THE WAKE OF THE BOW...SHOWERS WILL LINGER FOR A FEW HOURS WITH MVFR CEILINGS/VISIBILITIES DEVELOPING. THE LOW CEILINGS WILL LIKELY PERSIST THROUGH MUCH OF THE MORNING WITH A VERY MOIST AIR MASS IN PLACE. IMPROVEMENT TO VFR CEILINGS INDICATED FOR THE AFTERNOON AS MIXING INCREASES. THUNDERSTORM CHANCES LOOK MINIMAL FRIDAY AFTERNOON BUT ANOTHER THUNDERSTORM COMPLEX/BOW MAY MOVE THROUGH AGAIN FRIDAY NIGHT/EARLY SATURDAY MORNING. WINDS MAINLY SE 10 KNOTS THROUGH THE PERIOD. KMSP...CONVECTIVE FORECASTS THROUGH THE DAY CONTINUE TO POINT TO A LINE OF STRONG TO SEVERE THUNDERSTORMS PASSING ACROSS THE AIRFIELD IN THE 07Z-08Z TIME FRAME. EXPECT NW WIND GUSTS TO AT LEAST 45 KNOTS AS THE LINE MOVES THROUGH. A CONCERN AFTER THE STORMS MOVE THROUGH IS THE DEVELOPMENT OF MVFR CEILINGS. CONFIDENCE IS INCREASING AS WELL WITH THIS FEATURE AND BKN020 USED FROM 11Z-15Z. ITS POSSIBLE THAT THE MVFR CEILINGS COULD LINGER LONGER WITH A MOIST SOUTHERLY FLOW PATTERN IN PLACE. A FEW SHOWERS ARE POSSIBLE FRIDAY AFTERNOON...BUT CONFIDENCE WAS NOT HIGH ENOUGH TO INDICATE ANYTHING ATTM. /OUTLOOK FOR KMSP/ SAT...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SE 10 KTS SUN...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SSW 10-15 KTS. MON...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S 5-10KTS. && .HYDROLOGY... ISSUED AT 419 PM CDT THU JUN 20 2013 HYDROLOGY...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED THIS WEEKEND ARE LIKELY TO PRODUCE HIGH RAINFALL TOTALS ACROSS THE AREA...AND POTENTIALLY LEAD TO LOCALIZED FLOODING PROBLEMS. THE PRIMARY TIME OF CONCERN WILL BE OVERNIGHT TONIGHT...AND AGAIN OVERNIGHT FRIDAY NIGHT. THE OVERALL SYNOPTIC PATTERN IS SUCH THAT A STRONG LOW PRESSURE AREA ACROSS THE WESTERN CONUS...AND A HIGH PRESSURE AREA ACROSS THE EASTERN CONUS...ARE EXPECTED TO MOVE VERY LITTLE OVER THE NEXT FEW DAYS...WHICH MEANS WE WILL REMAIN IN A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS DEVELOPMENT EACH AFTERNOON/NIGHT. THIS SETUP HAS ALREADY BEGUN TO OPEN THE DOOR FOR GULF MOISTURE TO BEGIN STREAMING INTO THE UPPER MIDWEST. SURFACE DEW POINT TEMPERATURES WILL CONTINUE TO RISE TO AROUND 70...AND PRECIPITABLE WATER VALUES RISE TO BETWEEN 1.5 AND 2 INCHES BY TOMORROW MORNING. IN ADDITION...STRONG MOISTURE TRANSPORT FROM THE GULF WILL PEAK DURING THE OVERNIGHT HOURS TONIGHT...AND AGAIN TOMORROW NIGHT...WHICH WILL AID IN DEVELOPING HEAVY RAINFALL RATES. THIS MOIST AIR MASS WILL REMAIN OVER THE AREA FOR THE NEXT SEVERAL DAYS...AND GIVEN THE ABUNDANT MOISTURE AVAILABLE...EXTREMELY HEAVY RAINFALL RATES OF UP TO 3 INCHES PER HOUR WILL BE POSSIBLE IN STRONG THUNDERSTORMS THAT TRAVERSE THE AREA THROUGH THE WEEKEND. ANTECEDENT SOIL CONDITIONS ARE GENERALLY MOIST GIVEN THE WET SPRING...WHICH ENHANCES THE POTENTIAL FOR FLASH FLOODING. THROUGH NEXT WEEK...RAINFALL TOTALS COULD RANGE FROM 3 TO 5 INCHES...WHICH WILL ALSO LEAD TO RISES ON MAIN STEM RIVERS NEXT WEEK. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...MPG LONG TERM...JRB AVIATION...RAH HYDROLOGY...SPD
Hazardous weather outlook, Jun 20, 1:25 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 125 PM CDT THU JUN 20 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 125 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH TONIGHT. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL COME TONIGHT...WHEN A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO TRACK ACROSS THE OUTLOOK AREA. THE GREATEST RISK WILL BE FOR STRONG DAMAGING STRAIGHT LINE WINDS. THROUGH THIS AFTERNOON...SCATTERED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY CENTRAL MINNESOTA INTO WESTERN WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH WEDNESDAY...MAINLY DURING THE EVENING AND NIGHTTIME PERIODS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH FRIDAY AND SATURDAY FOR MUCH OF THE COVERAGE AREA. AGAIN...THE GREATEST HAZARDS WILL BE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60 MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH MAY LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND AT TIMES FRIDAY THROUGH SUNDAY.
In the hours before
Local storm report, Jun 20, 4:48 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
448 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 SSW MORA 45.83N 93.31W
06/20/2013 M1.00 INCH KANABEC MN TRAINED SPOTTER
&&
SPDLocal storm report, Jun 20, 6:23 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 N GRASSTON 45.84N 93.15W
06/20/2013 E1.75 INCH KANABEC MN PUBLIC
REPORT VIA SHAVE.
&&
SPDLocal storm report, Jun 20, 6:28 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
628 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 3 WNW GRASSTON 45.81N 93.21W
06/20/2013 E1.25 INCH KANABEC MN PUBLIC
REPORT VIA SHAVE. TIME ESTIMATED.
&&
SPDLocal storm report, Jun 20, 6:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
629 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 SSW MORA 45.81N 93.33W
06/20/2013 E1.00 INCH KANABEC MN PUBLIC
REPORT VIA SHAVE. TIME ESTIMATED.
&&
SPDLocal storm report, Jun 20, 6:32 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
632 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL WNW GRASSTON 45.79N 93.15W
06/20/2013 E1.00 INCH KANABEC MN PUBLIC
REPORT VIA SHAVE. TIME ESTIMATED.
&&
SPDLocal storm report, Jun 20, 6:33 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
633 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 NNW GRASSTON 45.81N 93.16W
06/20/2013 E1.00 INCH KANABEC MN PUBLIC
REPORT VIA SHAVE. TIME ESTIMATED.
&&
SPDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:46 PM CDT | Special Weather Statement | MPX | Barron, Rusk | 59 min |
| Jun 21, 4:04 AM CDT | Special Weather Statement | MPX | Pepin | 41 min |
| Jun 21, 4:22 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Pierce, Polk, Saint Croix | 53 min |
| Jun 21, 5:02 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire, Rusk | 58 min |
| Jun 21, 3:16 PM CDT | Flash Flood Watch | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.